The Weber-Seifert dodecahedral space is non-Haken

Burton, Benjamin A., Rubinstein, J. Hyam and Tillmann, Stephan (2012) The Weber-Seifert dodecahedral space is non-Haken. Transactions of the American Mathematical Society, 364 2: 911-932. doi:10.1090/S0002-9947-2011-05419-X

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Burton, Benjamin A.
Rubinstein, J. Hyam
Tillmann, Stephan
Title The Weber-Seifert dodecahedral space is non-Haken
Journal name Transactions of the American Mathematical Society   Check publisher's open access policy
ISSN 0002-9947
1088-6850
Publication date 2012-02-01
Year available 2011
Sub-type Article (original research)
DOI 10.1090/S0002-9947-2011-05419-X
Open Access Status Not Open Access
Volume 364
Issue 2
Start page 911
End page 932
Total pages 22
Place of publication Providence, RI, U.S.A.
Publisher American Mathematical Society
Language eng
Formatted abstract
In this paper we settle Thurston's old question of whether the Weber-Seifert dodecahedral space is non-Haken, a problem that has been a benchmark for progress in computational 3-manifold topology over recent decades. We resolve this question by combining recent significant advances in normal surface enumeration, new heuristic pruning techniques, and a new theoretical test that extends the seminal work of Jaco and Oertel.
Keyword Haken manifold
Weber-Seifert dodecahedral space
Normal surface
Incompressible surface
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Article electronically published on October 5, 2011.

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2012 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 6 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 7 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Wed, 04 Jan 2012, 18:44:53 EST by Dr Benjamin Burton on behalf of Mathematics